Thunderstorm Wind, Hancock
- When
- June 15, 7:02 PM CST
- Where
- Hancock County, Augusta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.230, -90.950
A trained spotter reported a wind gust of 50 to 60 mph.
Showers and thunderstorms developed in the early evening across southern Iowa and northern Missouri and moved eastward into northwest Illinois. Some of these thunderstorms produced damaging winds and heavy rain in McDonough and Hancock Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Showers and thunderstorms developed in the early evening across southern Iowa and northern Missouri and moved eastward into northwest Illinois. Some of these thunderstorms produced damaging winds and heavy rain in McDonough and Hancock Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 15, 6:08 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 708 PM CDT SAT JUN 15 2013 .SYNOPSIS... ISSUED AT 227 PM CDT SAT JUN 15 2013 WEAK DISTURBANCES ARE PRODUCING LOTS OF CLOUDS AND DEBRIS SHOWERS AND THUNDERSTORMS ACROSS THE UPPER MIDWEST AHEAD OF A SLOW MOVING AND WEAK COOL FRONT IN THE CENTRAL PLAINS. NOWCAST TOOLS SUGGEST NEW CONVECTION TO FIRE BETWEEN 20-23Z THAT IS POORLY HANDLED BY ALL SOLUTIONS. LIKELY MOST AREAS TO RECEIVE RAINFALL TONIGHT WITH COVERAGE 30-70 PERCENT OF MOSTLY LIGHT TO MODERATE AMOUNTS. TRENDS SUPPORT DRIER CONDITIONS AND MODERATELY HUMID WITH VERY WEAK HIGH PRESSURE ON SUNDAY AND TREND TO COOLER AND DRIER THROUGH TUESDAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 227 PM CDT SAT JUN 15 2013 TONIGHT...MINOR CHANGES MADE WITH EVENING TO HAVE AREAS OF SHOWERS AND STORMS WITH LOCAL TOOLS SUGGESTING NEAR SEVERE MAY BE POSSIBLE TIL MID EVENING. MAIN THREAT TO BE HAIL TO NEAR 1 INCH AND GUSTY WINDS OF 40 UP TO ISOLATED NEAR 60 MPH. PRECIPITATION SHOULD SLIDE TO SE OF AREA TOWARD DAYBREAK SUNDAY...IF NOT EARLIER. LOWS SHOULD REMAIN MOSTLY IN THE MID TO UPPER 60S. PATCHY FOG POSSIBLE IF SKIES CLEAR EARLY ENOUGH FOR LATER SHIFTS TO MONITOR. SUNDAY...OVERALL TYPICAL SUMMER DAY WITH MODERATE HUMIDITY AND MOSTLY SUNNY SKIES. HIGHS...NEAR NORMAL OF 82-86F WITH DEWPOINTS MAINLY IN THE LOWER TO MIDDLE 60S FROM NORTH TO SOUTH. KEPT VERY LOW POPS SOUTH OF HIGHWAY 34...LATER SHIFTS MAY BE ABLE TO REMOVE IF BOUNDARY SLIDES FURTHER SOUTH. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 227 PM CDT SAT JUN 15 2013 .SUNDAY NIGHT AND MONDAY...A WEAK VORT MAX WILL APPROACH THE SOUTHERN PART OF THE FORECAST AREA SUNDAY NIGHT. THIS SHORTWAVE MAY PRODUCE A FEW THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 80. THERE IS A MORE WIDE SPREAD CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY AS THE BEST UPPER DYNAMICS WITH THIS SHORTWAVE AND ASSOCIATED WEAK COLD FRONT CROSSES THE UPPER MISSISSIPPI VALLEY. HIGH TEMPERATURES ON MONDAY WILL BE IN THE LOW TO MID 80S. OVERNIGHT LOWS WILL BE NEAR 60. .TUESDAY THROUGH THURSDAY...DRY WEATHER...MID RANGE MODELS INDICATE DRY CONDITIONS AS AN UPPER LEVEL SHORTWAVE RIDGE MOVES TOWARD THE REGION. ALSO BY TUESDAY...THE MODELS HAVE MOVED THE QUASISTATIONARY FRONT THAT HAS BEEN THE FOCUS FOR SHOWERS AND THUNDERSTORMS OVER THE UPPER MISSISSIPPI VALLEY TO THE SOUTH ACROSS MISSOURI AND CENTRAL ILLINOIS. SKIES WILL BE PARTLY TO MOSTLY SUNNY WITH DAYTIME HIGH TEMPERATURES IN THE UPPER 70S TO AROUND 80. OVERNIGHT LOWS WILL BE IN MID 50S NORTH AND AROUND 60 SOUTH. BY THURSDAY...THERE WILL BE A WARMING TREND WITH TEMPERATURES RISING INTO THE MID 80S. .FRIDAY AND SATURDAY...HIGH PRESSURE OVER THE OHIO VALLEY WILL PRODUCE SOUTHERLY WINDS OVER THE FORECAST AREA. THERE WILL BE A CHANCE OF THUNDERSTORMS ON BOTH DAYS AS MULTIPLE WEAK UPPER LEVEL SHORTWAVES PASS OVER THE UPPER MIDWEST. DAYTIME HIGH TEMPERATURES WILL BE IN THE 80S WITH OVERNIGHT LOWS IN THE 60S. ..KUHL.. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 653 PM CDT SAT JUN 15 2013 CLUSTER OF SHOWERS AND THUNDERSTORMS FROM SOUTHEAST IOWA INTO MISSSOURI WILL CONTINUE TO WORK NORTHEAST THIS EVENING WITH THE GREATEST THREAT OF STRONG STORM REMAINING NEAR AND SOUTH OF INTERSTATE 80. THE STRONGEST STORMS WILL HAVE WIND GUSTS EXCEEDING 40KTS AND WITH IFR CIGS AND VSBYS. THE SHOWER AND THUNDERSTORMS THREAT IS EXPECTED TO END BY 06Z. A WEAK COLD FRONT SAGGING SOUTH THROUGH THE AREA OVERNIGHT NIGHT WILL CAUSE WINDS TO GRADUALLY SHIFT FROM A SOUTHERLY DIRECTION TO WEST OR NORTHWEST BY SUNDAY MORNING. SOME PATCHY FOG IS POSSIBLE BEHIND THE FRONT LATE TONIGHT. EXPECT VISIBILITIES TO REMAIN AOA 3SM. VFR CONDITIONS ARE EXPECTED SUNDAY WITH A LOW THREAT OF THUNDERSTORMS SOUTH OF KBRL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...KUHL AVIATION...DLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 419 AM CDT SAT JUN 15 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 419 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH A CHANCE OF SEVERE STORMS. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. IF SEVERE STORMS DEVELOP THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY THROUGH FRIDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 517 PM CDT SAT JUN 15 2013 IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-016-024>026-034- 035-MOZ009-010-160200- IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 517 PM CDT SAT JUN 15 2013 ...THUNDERSTORMS THIS EVENING WITH VERY GUSTY WINDS POSSIBLE... A DEVELOPING AREA OF THUNDERSTORMS AND SHOWERS IN MISSOURI AND SOUTHERN IOWA WILL PASS ACROSS THE REGION BETWEEN 530 AND 900 PM CDT. THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS OF OVER 30 TO POSSIBLY UP TO 50 MPH. SMALL HAIL UP TO THE SIZE DIMES MAY ALSO OCCUR. MOST AREAS WILL RECEIVE MODERATE RAIN TOTALS OF .25 TO .75 INCHES WITH LOCALLY HIGHER AMOUNTS IN THE STRONGEST STORMS OF OVER 1 INCH. RAINFALL RATES MAY EXCEED AN INCH AN HOUR FOR A SHORT PERIOD OF TIME PRODUCING MINOR PONDING ISSUES IN LOW LYING AND URBAN LOCATIONS. NICHOLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST FAIRFIELD MUNICIPAL AIR 41.05N 91.98W
06/15/2013 M58 MPH JEFFERSON IA AWOS
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT SAT JUN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL NORWAY 41.90N 91.92W
06/15/2013 E0.25 INCH BENTON IA PUBLIC
&&
DCThe Lincoln radar (KILX), 137 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
A trained spotter reported a wind gust of 50 to 60 mph.
A trained spotter estimated 4 separate wind gusts of 50 to 60 mph.
The rain fell over a two hour period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450899, 450898, 450896.